Mount Royal, NJ
A 33-year-old female asked:
my son is on risperidone for autism and aggressive behavior but his aggression has got significantly worse with each dose increase.should that happen?
3 doctor answers • 6 doctors weighed in
Psychiatry 32 years experience
Risperdal: Need to talk to his prescribing doctor. Higher doses of Risperdal are more sedating in majority of cases, unless your son is on other medications that might be causative.
Child Psychiatry 45 years experience
While risperidone : Decreases aggression in many individuals with autism, it can aggravate & increase aggression in some which is considered intolerable. Work with your prescriber to determine if the aggression you now see is from autism & circumstances happening in your son's life or an actual side effect to the risperdione. Keeping a daily log of behavior & situations can assist you & prescriber. Best wishes to you.
Family Medicine 36 years experience
No: Risperdal decreases aggression but some children do not repsond to it. The best course is to speak to the doctor who prescribed it who may want to change the medicine. Also look for other causes of aggression. Have there been changes in his routine? Are there any problems at school? A behavior analysis to help seek the cause and develop a program to reduce aggressive behavor is important.
Last updated Oct 4, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$15 per month
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.